Funnel Cloud, Galveston
- When
- September 19, 6:10 AM CST to 6:12 AM CST
- Where
- Galveston County, 5 mi N of Port Bolivar
- Reported by
- Emergency Manager
- Coordinates
- 29.452, -94.780
Funnel cloud sighted on the bay side of the Bolivar Peninsula.
The marine environment was conducive to the formation of funnel clouds in the Galveston Bay area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
The marine environment was conducive to the formation of funnel clouds in the Galveston Bay area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Sep 19, 4:10 AM CST, 2 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 510 AM CDT WED SEP 19 2007 .DISCUSSION... A FEW CHANGES IN THE FCST FOR THE SHORT TERM. AS THE CLUSTER OF PCPN OVER THE COASTAL WATERS AND INCREASED DEWPOINTS CAN ATTEST TO...DEEPER LOW-LEVEL MOISTURE HAS RETURNED TO SE TX. LOCAL OBS ALSO INDICATING A CONVERGENCE BOUNDARY OF SOME SORT APPROACHING FROM THE EAST. GIVEN THIS AND THE ONGOING TRENDS...WILL BE ADD- ING POPS TO THE FCST TODAY. THIS ACTIVITY SHOULD WANE WITH SUN- SET...BUT A REPEAT NOT LIKELY ON THUR AS THE PASSAGE OF ANOTHER BACK DOOR COOL FRONT USHERS ANOTHER INFUSION OF DRIER AIR AND SLIGHTLY COOLER TEMPS TO E/SE TX. DRY/QUIET WX TO ROUND OFF THE WEEK. HOWEVER...THE MAIN FCST PROBLEM WITH THIS PACKAGE REMAINS THE WEEKEND PART OF THE FCST. HANGING OVER US LIKE THE SWORD OF DAMOCLES...WE HAVE BEEN GOING THROUGH SOME ANGST CONCERNING THE DEVELOPMENT/MOVEMENT OF A POSSIBLE TROPICAL SYSTEM FROM THE ERN GULF IN THIS DIRECTION. WHILE 12Z RUNS APPEARED TO HAVE REACHED A CONSENSUS AND AIMED IT TOWARD THE LA COAST...THESE LATEST 00Z SOLNS LOOK TO BE BACKING OFF ON THIS TREND A BIT. NAM KEEPS ITS TRACK TO THE NORTH BUT THE GFS TRACK IS NOW A TOUCH MORE SOUTH. ECMWF REMAINS THE MOST INSISTENT/CONSISTENT ON THE TX SHORES. A LOOK AT THE OTHER MODELS DO INDICATE A GOOD SPREAD FROM TX OVER TO LA. BUT HAVING SAID ALL THAT...WE ARE STILL A WAYS AWAY FROM THE ACTUAL POSSIBLE EVENT. OVERALL FCST/GUIDANCE WILL LIKELY BE CLEARER MORE ONCE THE SYSTEM HAS ACTUALLY DEVELOPED/INITIALIZED INTO THE MODELS. SO UNTIL THEN...ALL WE CAN DO IS KEEP WATCHING /WAITING/HOPING... 41 && .MARINE... SHOWERS FROM GALVESTON BAY SOUTH OUT BEYOND 150NM SHOULD SPREAD WEST BUT EXPECT THE FOCUS TO MOVE INTO NEARSHORE WATERS THE NEXT COUPLE OF HOURS. THE EAST-NORTHEAST TO SOUTHEAST WINDS SHOULD ALSO COME UP THE NEXT FEW HOURS THEN WILL PROBABLY DROP OFF AFTER 9 AM AS CONVERGENCE WANES OFFSHORE. EASTERLY FLOW WILL BE THE NORM THROUGH THURSDAY THEN THE FOCUS FOR ATTENTION WILL LIKELY SHIFT EAST INTO THE CENTRAL GULF AS AN UPPER LOW OVER FL THIS MORNING MOVES OUT INTO THE NORTH CENTRAL GULF. CURRENTLY EXPECTING TO SEE SOME SUBTROPICAL DEVELOPMENT WITH A NEATLY STACKED SYSTEM...THEN IT GETS MORE DICEY. EARLIER DISCUSSIONS ALLUDED TO THE BEARS WATCH AND THAT CERTAINLY STILL HOLD TRUE. EARLIER RUNS -12Z- SEEMED TO BE IN BETTER AGREEMENT WITH THE TRACK OF THE SYSTEM INTO THE SABINE REGION. NOW A MORE FRACTIOUS FORECAST IS LOOMING. GFS TAKES THE SYSTEM INTO NEW ORLEANS QUICKLY EVEN WITH A STRONG RIDGE TO THE NORTH OF THE SYSTEM WHILE THE ECMWF CARRIES THE SYSTEM WEST AND IT MAKES LANDFALL HERE NEAR SAN LUIS PASS. THE GFS ENSEMBLE ALSO SEEMS TO HAVE A GROUPING OF SOLUTIONS THAT FAVORS THE WESTERN SOLUTION THOUGH PERHAPS SLIGHTLY FARTHER NORTH. SO AS FOR THE GRID WINDS...THEY LOOK SOMETHING LIKE THE ECMWF WITH A CIRCULATION CENTER TRACKING NORTHWEST FROM THE GULF WATERS SATURDAY NIGHT THROUGH THE MARINE ZONES SUNDAY MORNING AND EARLY AFTERNOON. HAVE GONE WITH WINDS UP TO 20 KNOTS MAINLY EAST AND NORTHEAST OF THE CENTER WHERE A STRONGER GRADIENT SHOULD BE EVIDENT. THANKS TO LCH FOR THE FORECAST COLABORATION. 45 && .AVIATION... MESSY...PATCHY IFR-LIFR NORTH NEAR UTS-CXO MVFR FOG ELSEWHERE WITH AFOREMENTIONED SHRA AROUND THE GLS BAY AREA. EXPECTING THE SHRA/TSRA TO SPREAD NORTHWEST AND WEST WITH EASTERLY FLOW IN PLACE AND THEN WITH HEATING TO EXPAND OUT TO THE WNW. NOT VERY CONFIDENT THAT IAH AND POINTS NORTHWARD WILL GET MUCH OUT OF THE INCREASED PW THAT HAS SPREAD INLAND. MAY BE ALONG AND SOUTH OF THE I-10 CORRIDOR. PERHAPS SOME PATCHY FOG AGAIN TONIGHT (PROBABLY WHERE WE GET RAIN). 45 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 93 71 92 69 93 / 20 20 0 0 0 HOUSTON (IAH) 93 72 92 70 93 / 30 30 0 0 0 GALVESTON (GLS) 89 79 89 77 89 / 30 30 0 0 0 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 650 AM CDT WED SEP 19 2007 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-201200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 650 AM CDT WED SEP 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Houston radar (KHGX), 29 km away, was scanning. The volume nearest the first event began at 12:09 UTC.
1 funnel cloud. Local standard time, as filed.
Funnel cloud sighted on the bay side of the Bolivar Peninsula.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60172.